The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
atorvastatin for High Cholesterol: At 40 mg, I experienced numbness, tingling, and burning in my toes and fingers. Cold fingers and feet as well. This occurred over a period of 3 weeks. Stopped taking the pill, and symptoms disappeared. I experienced similar issues when taking lipitor 40mg as well. I can tolerate doses only up to 20 mg.
11 users found this comment helpful.
atorvastatin for High Cholesterol: I took it one day and had to stop. Didn't read the pamphlet and I took it before I went to bed. Not for me since I have osteoarthritis and degenerative disc disease with back muscle spasms. I also have thyroid, vertigo, sinus problems, stomach and bowel issues. I have been on pain killers for my pain for over 10 years, so I was afraid that this medication was going to not mix well with my medicines. But, the next day, my right ear was completely blocked, I had a headache with fuzziness. So weak I had to take the day off of work and go back to bed, slept all day. My face was a gray color and my eyes looked like I was in pain. I drank a lot of water to flush this one pill out of me and felt much better.
atorvastatin for High Cholesterol, Familial Homozygous: My doctor switched me from simvastin 80 mg to atrovastatin 20 mg because my cholesterol started to go up again from 130 to 154. This is only day four of taking this medicine and I feel like I was hit by a brick wall. I feel so tired and have to force myself to get out of bed. I also feel that's its effecting my cognitive abilities.. Calling my doctor today to switch...
atorvastatin for High Cholesterol: Lipitor from Pfizer completely controlled my cholesterol for over 8 years. Within 3-4 months of using a generic my doctor saw a rise in cholesterol, and I am at lower weight, and exercising more. I have switched to Lipitor from Pfizer, will re-test in 3 months and report findings.
Lipitor (atorvastatin) for High Cholesterol: Lipitor plus Zetia lowered cholesteral from 300 to 200, lots of aches, pains and charley-horses in the legs especially going up and down stairs. High cholesteral prominent in the family genes. Now have nasty skin rashes red welts with itch that is a torture, dermatology, allergist and GP have no answers. I am guessing it is the statins as its the only other thing I take is a LD aspirin.
19 users found this comment helpful.
atorvastatin for High Cholesterol: I have only been taking this medicine for 1 month, 10 mg every other day. Already I am experiencing severe joint and muscle pain. This has happened to me every time I have taken statin drugs. I will be going back to my doctors to discuss further and look for an alternative.
19 users found this comment helpful.
atorvastatin for High Cholesterol: I have used Zocor, Zetia, Lipitor, Pravachol. Lipitor is most effective, about the same side effects as Zocor but reduces cholesterol more quickly. Other than pains and aches, I feel these statin drugs make you diabetic over the long run. The pains become less acute after your body gets used to them.
Lipitor (atorvastatin) for High Cholesterol: I was placed on Lipitor 10 mg after trying all of the other cholesterol reducing drugs. Developed after three days, very stiff neck and overall muscle soreness. Doctor ordered a CPK test and my levels are off. She discontinued me on this medication. Must not be for everyone. Will continue with my diet and exercise. My cholesterol must be hereditary since I follow Weight Watchers, have lost weight and I exercise daily.
50 users found this comment helpful.
Lipitor (atorvastatin) for High Cholesterol: 43 year old male been on 20mg lipitor for 3 months, alot of side effects for first month mainly muscle spasms and uneasy stomach. Cholesterol went from 240 to 120, cut dose in half, and no more side effects.
55 users found this comment helpful.
Lipitor (atorvastatin) for High Cholesterol: I was prescribed 40 mgs of Lipitor for Heart Disease. I was on it for 9 months. It did lower my cholesterol, but had a lot of undesired bad side effects! Right away I noticed Memory problems, forgetfulness, confusion and was just fog headed. Then of course I experienced the usual muscle pain. I also noticed being angry for no apparent reason. I talked to my Cardio and he took me off of it.
105 users found this comment helpful.
Lipitor (atorvastatin) for High Cholesterol: I was taking the combination drug Caduet, of which Lipitor was one of the two drugs. Steadily over a year my doctor increased the medication from 20mg to 40mg, and then about three months ago he increased it to 80mg. Within a month I was experienceing severe tiredness, and eventually sever muscle weakness, coupled with elevated CK readings. On doing some research on the drug I found that the symptoms I had were indeed a major drug reaction. Although Lipitor helped in the reduction of my cholesterol levels, the side effects were debilitating. Within a week of having the medication changed to a non-statin I was beginning to feel better. A month later I am close to being back to my old self. There are other better alternatives.
133 users found this comment helpful.
Lipitor (atorvastatin) for Prevention of Cardiovascular Disease: I used Zocor for first statin follin angioplasty December 2009. I must state that I have a high degree of sensitivity to medications and high degree of allergies. With Zocor, I experienced abdominal cramps increasing daily, muscle pain and off and on nausea. The cramps were a concern because I have experienced anemia in the past. My doctor, whom I trust with my life, suggested that I not take Zocor. After several months I had blood work, my LDH still higher than doctor wanted, so he prescribed Lipitor. I had same bad effects, but on a higher level. Fortunately, my doctor trusts my reports. There is one "weird" change that I have not shared with my doctor, but I am sharing with all of you. In several days, and increasingly, I am losing hair. Help me!
53 users found this comment helpful.
Lipitor (atorvastatin) for High Cholesterol: Have been taking 10 mg for about 2 years, doctor recently increased to 50 mg, my legs are cramping up and are sore from where they have cramped. I am going to doctor tomorrow to see if dose can be reduced.
45 users found this comment helpful.
Lipitor (atorvastatin) for Prevention of Cardiovascular Disease: I have taken Lipitor for over two years. HDL are 76 total cholesterol is 147. Appears to be working properly. Have full blood tests every six months.
23 users found this comment helpful.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment.
Data sources include Micromedex™ (updated May 16th, 2013), Cerner Multum™ (updated May 20th, 2013), Wolters Kluwer™ (updated Apr 30th, 2013) and others. To view content sources and attributions, refer to our editorial policy.